Alert archive / Texas / Small Craft Advisory for Windses in 2012
Small Craft Advisory for Winds 62, NWS Brownsville, TX
NWS Brownsville, TX issued this small craft advisory for winds at Dec 30, 2012, 1:44 PM CST. It took effect at Dec 31, 2012, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2012, 1:44 PM CST (19:44 UTC)
- In effect from
- Dec 31, 2012, 9:00 AM CST
- Expired
- Dec 31, 2012, 3:26 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
What forecasters said that day
The local office's own words before this small craft advisory for winds went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory for winds went out at Dec 30, 11:49 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Dec 30, 11:49 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1149 AM CST SUN DEC 30 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...FLYING CONDITIONS TO GRADUALLY DETERIORATE OVER THE NEXT 245 HOURS. MOISTURE RETURN IS BEGINNING WITH MID AND HIGH LAYERS OF THE ATMOSPHERE BECOMING SATURATED QUICKLY. SOUTHWEST WINDS ALOFT ARE INCREASING WITH WARMER AIR ABOVE THE SURFACE TO SET UP A STRONG INVERSION AROUND 5000 FEET THIS AFTERNOON. CLOUD BASES TO DEVELOP AT OR NEAR THIS LEVEL AND LOWER TO MVFR LEVELS OVERNIGHT AS LOW LEVEL MOISTURE INCREASES AND THE INVERSION LOWERS AS IT STRENGTHENS. THE LOWER CIGS TO PERIST INTO MONDAY MORNING BEFORE LIFTING AS SURFACE WINDS INCREASE. PRESSURE GRADIENT INCREASES TONIGHT AND MONDAY AS LOW PRESSURE DEVELOPS OVER NORTHEAST MEXICO AND STRONG STORM SYSTEM MOVES INTO THE DESERT SOUTHWEST. WINDS BETWEEN 2 AND 5K FEET TO INCREASE BETWEEN 25 AND 40 KNOTS BY MONDAY MORNING WITH SOUTHEAST SURFACE WINDS GUSTING TO AROUND 25 KNOTS MONDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 517 AM CST SUN DEC 30 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...ONLY HIGH CLOUDS EXPECTED THROUGH THE MORNING HOURS WITH A MIDDLE AND LOWER CLOUD DECK EXPECTED TO COME INTO PLAY BY AROUND NOONTIME TODAY. WINDS WILL SHIFT FROM THE NORTHEAST TO THE SOUTHEAST BY MID TO LATE MORNING. CLOUDS ARE EXPECTED TO STAY ABOVE 3000 FT UNTIL CLOSE TO SUNRISE. WITH WINDS AROUND 13KTS. PRETTY HIGH CONFIDENCE NOW THAT CIGS WILL DROP TO MVFR THIS EVENING WITH IFR CONDITIONS EXPECTED IN THE NORTHERN BRUSH COUNTRY...BUT NOT THE VALLEY AT THIS TIME. WINDS WILL STAY STEADY OUT OF THE SOUTH THIS TONIGHT AT ABOUT 8 KNOTS. CURRENTLY FORECASTING THE CIG TO HOLD THROUGH THE OVERNIGHT BUT SOME POSSIBILITY IT WILL BECOME MORE SCATTERED BY SUNRISE. /68-JGG/ PREV DISCUSSION... /ISSUED 448 AM CST SUN DEC 30 2012/ SHORT TERM /NOW THROUGH MONDAY/...THIS MORNING THE AREA SITS AT THE SOUTHWESTERN EDGE OF ABOUT A 1032MB SURFACE RIDGE CENTERED OVER NORTHER LOUISIANA. THE PARENT UPPER RIDGE IS PUSHING INTO THE WESTERN PLAINS. THE SUBTROPICAL JET HAS A LOCAL MAXIMUM MOVING ACROSS NORTHERN MEXICO AND THE GULF OF CALIFORNIA...AND THAT MAX MEETS UP WITH A STRONG POLAR JET MAXIMUM...AT 150KT...OVER THE SOUTHEASTERN CONUS. THIS JET MAX AND ASSOCIATED TROUGH WAS THE PARENT SYSTEM OF THE COLD FRONT THROUGH THE MORNING OF THE 28TH WHICH IS NOW WELL INTO THE WESTERN CARRIBEAN LEAVING A DRY LOWER LEVEL AIRMASS OVER THE CWA AND THE SOUTHWESTERN AND WESTERN GULF OF MEXICO. BKN TO OVERCAST HIGH CLOUDS COURTESY OF THE SUBTROPICAL JET MAX ARE SPREAD THROUGH MOST OF THE AREA...CONCENTRATED MOST HEAVILY IN THE NORTH. TEMPERATURES TONIGHT ARE PRETTY CLOSE TO ON TRACK...HOWEVER CLOUD COVER AND BUILDING SOUTHWESTERLIES...EVIDENT ON KBRO VWP MAY ADVECT A LITTLE MOISTURE IN AND KEEP WINDS UP HIGH ENOUGH TO QUITE REACH FORECAST LOWS IN SPOTS. THE UPPER TROUGH THAT WILL HAVE THE MOST IMPACT ON THE NEXT 24 HOURS IS DIGGING OFF THE WEST COAST OF CALIFORNIA AND BAJA CALIFORNIA. ITS EASTWARD PROGRESSION WILL FIRE UP LOW LEVEL WINDS...COUPLED WITH LEE TROUGHING INITIATED BY SOUTHWESTERLY WINDS AT 500MB AHEAD OF THE TROUGH WHICH WILL BRING FAIRLY ABUNDANT 850MB MOISTURE...HOWEVER 700MB AND UP SHOULD BE HELD IN CHECK BY DRY AIR MOVING IN FROM MEXICO. WITH THAT CONTINUED THE FORECAST FOR A DRY DAY WITH INCREASING CLOUDS AND WINDS. TEMPERATURES ARE A BIT OF A HEADACHE WITH THE POTENTIAL TO BUST TOO LOW IF WE GET MORE SUN THAT EXPECTED IN THE AM HOURS...BUT CONTINUING TO EXPECT ANY MORNING SUN WILL BE FILTERED THROUGH HIGH CLOUDS AND FEEL PRETTY GOOD ABOUT BROKEN TO OVERCAST SKIES BY 2 TO 3 PM THIS AFTERNOON. TONIGHT WE WILL HAVE VERY SHALLOW LIFT AT ABOUT 850MB OR SO WITH THAT SAME LAYER BECOMING INCREASINGLY SATURATED. WITH SUCH SHALLOW LIFT THERE WILL NOT BE A LOT OF PRECIP GENERATED...AND IT WILL TAKE A FEW HOURS FOR SURFACE MOISTURE TO RECOVER AMID ONSHORE SOUTHEASTERLY LOW LEVEL WINDS THAT WILL NOT REALLY START TO CRANK UNTIL 6 OR 8 PM. SO KEPT THE LIGHT RAIN OR DRIZZLE WORDING WITH LOW POPS IN PLACE. TEMPERATURES TONIGHT SHOULD BE NOTABLY WARMER THAN TONIGHT WITH ABUNDANT LOW CLOUDS AND INCREASING SURFACE DEWPOINTS. WINDS OVER THE WATER SHOULD BE BECOMING FAIRLY STRONG...ESPECIALLY BY LATE EVENING AND SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED DURING THIS TIME. MONDAY AS THE TROUGH APPROACHES OUR 850MB WINDS SHIFT MORE SOUTHWESTERLY USHERING IN DRIER AIR TO THIS ALTITUDE AS WELL DRYING OUT THE LOWER LEVELS A BIT. KEPT THE RAIN CHANCES OUT MONDAY FOR THE VALLEY...KEEPING THEM INTACT FOR OUR EASTERN BRUSH COUNTRY WHERE BETTER MOISTURE AND LIFT IS ANTICIPATED. TEMPERATURES SHOULD REBOUND ON MONDAY WITH SKIES OPENING UP AT LEAST A LITTLE BY AROUND NOON. STILL WILL BE SOME HIGH AND MIDDLE CLOUD AROUND BUT THE LOW HANGING INSOLATION BUSTING DRIZZLY TYPE CLOUDS SHOULD BE ON THE WAY OUT...AT LEAST VERY TEMPORARILY. LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...A STRONG 500 MB TROUGH AXIS WILL CONTINUE TO DIG ACROSS THE SOUTH CENTRAL PLAINS STATES ON MON WITH BETTER MOISTURE VALUES ADVECTING OVER THE REGION FROM THE SOUTHWEST OFF OF THE EASTERN PACIFIC AND THE GULF OF MEX. THE PASSAGE OF THIS TROUGH AXIS TO THE NORTHEAST AND EAST OF TX WILL PULL A PRETTY STRONG SURFACE FRONT THROUGH DEEP SOUTH TX ON NEW YEARS DAY. BOTH THE ECMWF AND THE GFS INDICATE A STRONG POTENTIAL FOR SOME BROAD SURFACE TROFFING/BROAD SURFACE LOW FORMING UP WED AND THURS OVER THE WESTERN AND CENTRAL GULF OF MEX WHICH WILL LIKELY ENHANCE THE CONV CHCS CLOSE TO THE COASTLINE THROUGH THE FIRST FEW DAYS OF JANUARY. THIS CYCLOGENESIS NEAR THE COASTLINE WILL ALSO BE ENHANCED DUE TO THE PRESENCE OF ANOTHER SHORT WAVE FOLLOWING ON THE HEELS OF THE FIRST TROUGH AROUND MIDWEEK. THIS SECOND TROUGH WILL THEN BE FOLLOWED BY A THIRD ONE PUSHING SOUTH OUT OF THE ROCKIES MOVING OVER TX ON THURS AND FRI. THESE LAST TROUGHS WILL THEN FINALLY CLEAR THE REGION AS NEXT WEEKEND APPROACHES ALLOWING FOR DECREASING DEEP LAYER MOISTURE LEVELS AND A RETURN OF SE LOW LEVEL FLOW INCREASING THE WAA. BOTH THE GFS AND ECMWF INDICATE PRETTY SIGNIFICANT DEEP LAYER MOISTURE LEVELS POOLING OVER THE REGION FROM TUES THROUGH THURS WHICH MAY BE SETTING THE STAGE FOR THE FIRST GOOD PCPN EVENT FOR DEEP SOUTH TX OVER THE LAST SEVERAL MONTHS. THE 5 DAY HPC QPF PLACES 1 TO 1.5 INCHES OVER THE EASTERN HALF OF DEEP SOUTH TX WITH THE WESTERN HALF RECEVING .5 TO 1 INCH. THE THREAT FOR STRONGEST T-STORM FORMATION APPEARS TO BE LIMITED TO TUESDAY WITH THE ANTICIPATED FROPA. THE DAY 2 AND 3 OUTLOOKS FROM SPC INDICATES SOME POTENTIAL FOR ISOLD STG CONV TUES MORNING AND AFTERNOON DUE TO THE PRESENCE OF DECENT SFC DEWPOINTS AND INSTABILITY INCREASING OFF OF THE GULF. AT THIS TIME NO SIGNIFICANT SVR CONV IS EXPECTED. RUN TO RUN CONSISTENCY WITH THE GFS MEX MOS TEMPS AND POPS ARE PRETTY STABLE. HOWEVER MODEL TO MODEL CONSISTENCY BETWEEN THE GFS AND THE ECMWF CONCERNING THE MID LEVEL FEATURES ARE A LITTLE MORE PROBLEMATIC ESPECIALLY WITH THE TIMING OF THESEFEATURES. GENERALLY DECENT AGREEMENT SHOWS UP WITH THE OVERALL LARGER SCALE FEATURES WITH MORE DISAGREEMENTS SHOWING UP CONCERNING THE TIMING OF THE SMALLER SCALE FEATURES. DESPITE THIS DISAGREEMENT BETWEEN THE GFS AND ECMWF...THE OVERALL CONFIDENCE IN THE UPCOMING FORECAST PERIOD IS ABOVE AVERAGE DUE TO THE OVERALL STEADINESS OF THE MEX MOS NUMBERS. WILL GO CLOSE TO THE MEX MOS TEMPS AND POPS FOR THE FORECAST NUMBERS THROUGH DAYS 3 THROUGH 7. MARINE /NOW THROUGH MONDAY/...GENERALLY FAVORABLE MARINE CONDITIONS ARE EXPECTED THROUGH TODAY WITH STEADY NORTHEAST WINDS BECOMING MORE EASTERLY. CONDITIONS ARE EXPECTED TO QUICKLY DETERIORATE THIS EVENING THROUGH THE OVERNIGHT HOWEVER AS STRONG SOUTHERLY WINDS INCREASE AHEAD OF A BUILDING STORM SYSTEM TO OUR NORTHWEST. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED STARTING TONIGHT THROUGH AT LEAST MONDAY WITH THESE STRONG SOUTHERLY WINDS AND SUBSEQUENT ROUGH SEAS...PERSISTING. MONDAY NIGHT THROUGH THURSDAY...PRETTY HAZARDOUS MARINE CONDITIONS WILL PREVAIL IN THE LONGER RANGE MARINE PERIOD AHEAD OF AND IN THE WAKE OF THE COLD FRONT EXPECTED TO MOVE THROUGH THE REGION ON TUESDAY. SCAS EXPECTED FOR BOTH THE BAY AND GULF WATERS FOR MOST OF THE LONGER RANGE MARINE FORECAST PERIOD. THE LIKELY DEVELOPMENT OF THE SURFACE MARINE TROUGH/LOW ON AND AFTER TUES WILL MAINTAIN THE THREAT OF SCT TO NUMEROUS MARINE CONV/STRATIFORM PCPN THROUGH THURSDAY ALSO. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 59/67
Hazardous weather outlook, Dec 30, 4:10 AM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 410 AM CST SUN DEC 30 2012 TXZ248>257-311015- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 410 AM CST SUN DEC 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE WILL BE AN ELEVATED RISK OF RIP CURRENTS AT AREA THROUGH THE REST OF THE WEEK. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG A COLD FRONT THAT WILL MOVE THROUGH THE AREA TUESDAY. A COUPLE OF THESE STORMS MAY BECOME STRONG WITH GUSTY WINDS. WITH THE BEST CHANCE COMING AROUND DAYBREAK TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ130-132-135-150-155-170-175-311015- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 410 AM CST SUN DEC 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED LATER TONIGHT ACROSS THE GULF WATERS OF THE LOWER TEXAS COAST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED THROUGH WEDNESDAY AND POSSIBLY THURSDAY AS A COLD FRONT AND DEVELOPING AREA OF LOW PRESSURE LEADS TO STRONG WINDS AND ROUGH SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JGG
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 1:44 PM CST | Small Craft Advisory | BRO | 26 hr |
Nearby
Small Craft Advisory for Windses in Texas, 2012Every small craft advisory for winds in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.